Aa
A
A
Close
Avatar universal
Zoloft and Panic disorder
I started taking Zoloft (25milgrams) 6 days ago after trying Celexa (which I didn't find helpful).  my dosage was increased  to 50 mil. 3 days ago.  Since they I have experienced quite a few panic attacks.  I am very discouraged for I was hoping Zoloft would help me.  Am I just being too impatient?  Is it normal to experience MORE panic attacks at the beginning?

Woda
Cancel
5 Answers
5 Answers
Page 1 of 1
Avatar universal
I actually had switched from Celexa to Zoloft in the past and I actually prefer Zoloft.  It really depends on the person.  It can take about a month or so for it really to 'kick in.'  Initially, whenever I start, increase, decrease, or switch medications it does take some time for the body to adjust.  I actually feel a little more on edge for a bit while I start taking it.  Also, it is extremely important to remember there is no 'magic pill' to 'cure' you of your anxiety.  I am a big proponent of medications like Zoloft as long as they are combined with talk therapy...only by learning about this pattern of thinking and gaining long term knowledge, will you gain long term relief from this in my opinion....keep us posted!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
kDid you go up slowly or quickly to that level?  Most of the ssris have as a common side effect increased anxiety at the beginning, along with violent thoughts, etc. etc.  Weird meds.  That's why you should up dosages slowly to see how well you tolerate them just as you wean when you quit.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Totally agree with Paxiled...While I believe they are great medications, my mantra has always been the slower the better.  Always stay in contact with your prescribing doctor to be able to express your concerns and ask questions about what you are taking.  I also stress patience whenever anyone is on them.  Keep us posted!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Learned the hard way -- had a psychiatrist totally mess me up when I went off Paxil, and for three years my life has been complete hell.  Don't want anyone else to suffer what I'm suffering.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Sorry -- made you a 20 instead of a 29.  All I can say is --  oops!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
4059843 tn?1454481984
Blank
mishymoshymarcy If you think you've tried y... Comment
May 01
1851352 tn?1437742010
Blank
rocketgirl1210 I have returned! :) Comment
Apr 30
406584 tn?1399591666
Blank
refills, and 10356 commented on clean_in_ks's status
Apr 30
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
675718 tn?1449992146
Blank
El Paso, TX
358304 tn?1409713092
Blank
na, MO
Avatar universal
Blank
MI
1699033 tn?1443113373
Blank
Somewhere in, MD
Avatar universal
Blank
Anxiety Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
675718 tn?1449992146
Blank
El Paso, TX
358304 tn?1409713092
Blank
na, MO
Avatar universal
Blank
MI
1699033 tn?1443113373
Blank
Somewhere in, MD
Avatar universal
Blank